Alert archive / Delaware / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 8, 2019, 7:49 PM EDT for Sussex County, Delaware. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2019, 7:49 PM EDT (23:49 UTC)
- Expired
- Apr 8, 2019, 8:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 32 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 7:51 PM EDT | MARINE TSTM WIND 40 | Lewes, DE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556
WWUS81 KPHI 082349
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
749 PM EDT MON APR 8 2019
DEZ003-004-NJZ023-024-090030-
Inland Sussex-Delaware Beaches-Atlantic Coastal Cape May-Cape May-
749 PM EDT MON APR 8 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUSSEX AND
SOUTHWESTERN CAPE MAY COUNTIES...
At 748 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Georgetown to near Lewes to near
West Cape May. Movement was east at 25 mph.
Winds up to 50 mph are possible with these storms.
Locations impacted include...
Georgetown, Cape May, North Wildwood, Wildwood Crest, Lewes, Milton,
West Cape May, Henlopen Acres, Cape Henlopen State Park, Diamond
Beach, Rio Grande, North Cape May, Villas, West Wildwood, Dewey Beach
and Erma.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3864 7553 3885 7523 3879 7516 3879 7509
3881 7510 3897 7494 3899 7496 3902 7493
3902 7483 3900 7484 3902 7479 3899 7480
3880 7508 3863 7507 3869 7508 3869 7514
3864 7513 3863 7510
TIME...MOT...LOC 2348Z 260DEG 24KT 3872 7536 3881 7518 3890 7495
$$
MeolaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 8, 6:35 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 8, 6:35 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 635 PM EDT Mon Apr 8 2019 .SYNOPSIS... Low pressure will move into New England tonight then into the Canadian Maritimes Tuesday. Its associated cold front crosses our region Tuesday afternoon and evening. High pressure will then build in for Wednesday and Thursday. The next cold front arrives Friday night, followed by high pressure for most of the weekend. Another low pressure system may affect the region early next week. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A remnant MCV tracking just south of our Delmarva region this evening. An axis of instability is in place and convection has organized quite a bit with even some severe thunderstorm warnings issued just south and southwest of our southern MD/DE counties. The main forcing with this and instability is farther south, with more cloud debris further north with some residual capping to diminish the activity. Farther north it is more scattered, however a good portion of our Delmarva zones and into southern New Jersey will get some showers through this evening and even into the overnight as the main short wave slides across. The strongest convection should just clip the southern parts of our Maryland Eastern Shore counties and into southern Delaware. For the 630 PM update, adjusted the PoPs upward quite a bit across the southern areas with these tapering down quite a bit northward. Also adjusted the hourly temperature, dew point and wind grids based on the latest observations and trends. Winds were rather gusty but are diminishing some now, and there is some lower dew points across the northern areas especially. The cloud cover was also increased based on satellite imagery trends. Otherwise, some low clouds/fog will probably develop in some areas overnight, especially where rainfall occurs. Lows will be mild for early April with readings mostly bottoming out in the mid/upper 50s (S/E) and upper 40s to low 50s (N/W). && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... For the 630 PM update, made some adjustments to the PoPs and also temperatures/dew points. While a cold front arrives from the west later in the afternoon, some guidance showing the possibility of a backdoor front with a northeast to east-southeast surface wind occurring at least across our northeastern zones. The NAM is more robust with the cooling from this farther inland, however did not go that cool at this time. Otherwise, the surface low and associated upper trough will be crossing north of the area Tuesday. A cold front will cross the area during the afternoon and evening. Some showers are expected with possibly a few tstms with the front. The coverage may be mostly scattered but did place an area of low likely PoPs across the northern areas where forcing is stronger for a time. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Summary: The long term will start off rather benign and mostly seasonable through mid week. Friday and Friday night brings the next significant chance for widespread rain. At this point most of the weekend weather looks quiet until the next system comes in late Sunday. Details: Wednesday and Thursday...surface high nudges down from the north, which should result in tranquil weather and temperatures near or just slightly below normal. The ECMWF is the only operational model depicting any precipitation over our area through this time, and light precipitation confined to far NW NJ and the southern Poconos at that. I have kept the forecast dry however, as it seems unlikely the warm front responsible for the precip would extend as far east as our region while the center of the surface low is still over the central Plains. Friday...We should start the day in southwesterly flow under the warm sector of the low pressure system that will by this point be lifting from Minnesota/Wisconsin into Ontario/Quebec. The cold front associated with this system (likely occluded by this point) should cross through our region Friday night. Showers and maybe some thunderstorms (depending on the timing of the front) will be possible ahead of and with the front. Saturday through Monday...Most models depict the cold front already off shore by sunrise Saturday. Once that front is off shore, we should have quiet weather for much of the remainder of the weekend. The next system we will be watching should be in the desert Southwest on Saturday, and models have it lifting over our region into New England by Monday. If this patter evolves, it would mean another chance of rain starting during the second half of the day on Sunday continuing into Monday morning. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR overall through at leas this evening. Some low clouds and fog should develop overnight mainly south and east of PHL resulting in MVFR to locally IFR conditions. Some showers are expected from near the PHL area to the south and east. West to southwest winds diminishing to around 5 knots, then becoming locally light and variable. Lower confidence regarding the extent of low clouds/fog overnight. Tuesday...Any MVFR/IFR conditions improve to VFR by 14z. West- southwest winds increasing to around 10 knots with gusts to 20 knots by early afternoon. Some showers by late afternoon could result in brief restrictions especially from ABE to TTN on northward, however the coverage may end up being scattered. Outlook... Wednesday and Thursday...VFR conditions are expected. Northwesterly winds on Wednesday may gust up to 20 kt. By Wednesday night however, expect light and variable winds. Friday...Conditions should start VFR, but MVFR or even IFR conditions will be possible as showers and thunderstorms are likely to move into the region later on Friday into Friday night. Southerly winds may gust up to 30 kt, especially close to the coast. Saturday...Mostly VFR conditions are expected. && .MARINE... The conditions overall are anticipated to remain sub-SCA through Tuesday with some showers across the southern waters tonight. A couple of thunderstorms are also possible. On Tuesday, another chc for a shower or tstm during the afternoon. Some patchy fog will develop over the chilly waters late tonight and Tuesday morning. Outlook... Wednesday through Thursday...winds and seas are expected to remain below SCA criteria. Friday...Southerly winds will be increasing through the day, and wind gusts could exceed 30 kt by Friday evening. Seas should subsequently increase above 5 feet as well, primarily on the Atlantic coastal waters. Saturday...Elevated seas may linger for part or all of the day time hours on Saturday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse/Johnson Near Term...Gorse/O'Hara Short Term...Gorse/O'Hara Long Term...Johnson Aviation...Gorse/Johnson/O'Hara Marine...Johnson/O'Hara
Hazardous weather outlook, Apr 8, 3:01 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 301 PM EDT Mon Apr 8 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-091915- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 301 PM EDT Mon Apr 8 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-091915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 301 PM EDT Mon Apr 8 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Apr 8, 7:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
749 PM EDT MON APR 8 2019
DEZ003-004-NJZ023-024-090030-
Inland Sussex-Delaware Beaches-Atlantic Coastal Cape May-Cape May-
749 PM EDT MON APR 8 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUSSEX AND
SOUTHWESTERN CAPE MAY COUNTIES...
At 748 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Georgetown to near Lewes to near
West Cape May. Movement was east at 25 mph.
Winds up to 50 mph are possible with these storms.
Locations impacted include...
Georgetown, Cape May, North Wildwood, Wildwood Crest, Lewes, Milton,
West Cape May, Henlopen Acres, Cape Henlopen State Park, Diamond
Beach, Rio Grande, North Cape May, Villas, West Wildwood, Dewey Beach
and Erma.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3864 7553 3885 7523 3879 7516 3879 7509
3881 7510 3897 7494 3899 7496 3902 7493
3902 7483 3900 7484 3902 7479 3899 7480
3880 7508 3863 7507 3869 7508 3869 7514
3864 7513 3863 7510
TIME...MOT...LOC 2348Z 260DEG 24KT 3872 7536 3881 7518 3890 7495
MeolaThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:43 PM EDT | Special Marine Warning | PHI | 32 min |
Nearby
Special Weather Statements in Delaware, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.